Richard Timothy Durrett

Richard Timothy Durrett
  • James B. Duke Professor of Mathematics
  • Professor of Mathematics
External address: 105 Physics Building, Box 90320, Durham, NC 27708-0320
Internal office address: Dept of Math, Box 90320, Durham, NC 27708-0320
Phone: (919) 660-6970

Research Areas and Keywords

Biological Modeling
population genetics, selective sweeps, stepping stone models, interacting particle systems, contact processes, spatial ecological models, cancer modeling, tumor heterogeneity
Probability
probability, stochastic processes, random graphs, dynamics on networks, dynamics of networks
Education & Training
  • Ph.D., Stanford University 1976

Selected Grants

Voters, games, and epidemics on random graphs awarded by National Science Foundation (Principal Investigator). 2018 to 2021

Mathematical Analysis of Spatial Cancer Models awarded by National Science Foundation (Principal Investigator). 2016 to 2020

Collaborative Research: The role of spatial interactions in determining the distribution of savanna and forest awarded by National Science Foundation (Principal Investigator). 2016 to 2019

Interacting Particle Systems on Lattices and on Graphs awarded by National Science Foundation (Principal Investigator). 2015 to 2018

Biodiversity and Evolution - Support for US Participants awarded by National Science Foundation (Principal Investigator). 2013 to 2015

Stochastic Spatial Models: on Complex Networks, Coevolution, and Modeling Cancer awarded by National Science Foundation (Principal Investigator). 2013 to 2015

Mathematical Models of Cancer Initiation, Progression, and Resistance to Therapy awarded by National Institutes of Health (Principal Investigator). 2010 to 2015

Ecology awarded by National Science Foundation (Principal Investigator). 2010 to 2013

Participant Support for Workshop for Women in Probability 2012 awarded by National Science Foundation (Principal Investigator). 2012 to 2013

Chung, K. L., and R. Durrett. “Downcrossings and local time.” Selected Works of Kai Lai Chung, 2008, pp. 585–87. Scopus, doi:10.1142/9789812833860_0037. Full Text

Cristali, I., et al. “Poisson percolation on the oriented square lattice.” Stochastic Processes and Their Applications, Jan. 2019. Scopus, doi:10.1016/j.spa.2019.01.005. Full Text

Wang, Zhuoqun, and Rick Durrett. “Extrapolating weak selection in evolutionary games..” Journal of Mathematical Biology, vol. 78, no. 1–2, Jan. 2019, pp. 135–54. Epmc, doi:10.1007/s00285-018-1270-6. Full Text

Ma, R., and R. Durrett. “A simple evolutionary game arising from the study of the role of igf-II in pancreatic cancer.” Annals of Applied Probability, vol. 28, no. 5, Oct. 2018, pp. 2896–921. Scopus, doi:10.1214/17-AAP1378. Full Text

Huo, R., and R. Durrett. “Latent voter model on locally tree-like random graphs.” Stochastic Processes and Their Applications, vol. 128, no. 5, May 2018, pp. 1590–614. Scopus, doi:10.1016/j.spa.2017.08.004. Full Text Open Access Copy

Talkington, Anne, et al. “Ordinary Differential Equation Models for Adoptive Immunotherapy..” Bulletin of Mathematical Biology, vol. 80, no. 5, May 2018, pp. 1059–83. Epmc, doi:10.1007/s11538-017-0263-8. Full Text

Cristali, I., et al. “Block size in geometric(P)-biased permutations.” Electronic Communications in Probability, vol. 23, Jan. 2018. Scopus, doi:10.1214/18-ECP182. Full Text

Beckman, E., et al. “Asymptotic behavior of the brownian frog model.” Electronic Journal of Probability, vol. 23, Jan. 2018. Scopus, doi:10.1214/18-EJP215. Full Text Open Access Copy

Basak, A., et al. “Diffusion limit for the partner model at the critical value.” Electronic Journal of Probability, vol. 23, Jan. 2018. Scopus, doi:10.1214/18-EJP229. Full Text

Lopatkin, Allison J., et al. “Persistence and reversal of plasmid-mediated antibiotic resistance..” Nature Communications, vol. 8, no. 1, Nov. 2017. Epmc, doi:10.1038/s41467-017-01532-1. Full Text

Gleeson, James P., and Rick Durrett. “Temporal profiles of avalanches on networks..” Nature Communications, vol. 8, no. 1, Oct. 2017. Epmc, doi:10.1038/s41467-017-01212-0. Full Text

Pages

Sayan Mukherjee named IMS Fellow

Sayan Mukherjee was named Fellow of the Institute of Mathematical Statistics (IMS) for his significant contributions to mathematical statistics,... read more »


2017 PhD Graduates

Seven graduate students received their Phd in mathematics at the 2017 Graduation Ceremony: Philip Andreae: [Advisor:Mark Stern] Analytic Torsion, the Eta Invariant, and Closed Differential Forms on Spaces of Metrics Brian Fitzpatrick: [... read more »


Spatial Evolutionary Games

This summer, North Carolina School of Science and Math student Mridu Nanda spent five weeks on the Duke campus working with James B. Duke Professor Rick Durrett. The topic of their research was Spatial Evolutionary Games, which can be used to study... read more »


Mathematical model suggests select DCIS patients could delay treatment

Active surveillance could be a viable alternative to surgery and radiation for select patients with ductal carcinoma in situ, or DCIS, according to a mathematical model developed by researchers at Duke University.... read more »


An artist's illustration of HPV. Credit: JAMA, ©AMA

Researchers are building complex mathematical models to understand cancer's evolution and how to treat it. Durham, NC - Two Duke researchers are focusing on the deadly mathematics behind the mutated genes and damaged cells that drive cancer.  "... read more »


Pages